Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


fat redistribution
Oct 6, 2008

I am a 45 yrd old female, hiv + for almost 18 yrs, on no meds. My questions is have you ever heard of any one having fat redistribution without being on meds? In the past 2 yrs my waist has went from a 32 to a 40 and I have alot of fat around my neck and what looks like a fat pad on my upper back. I have also, though, gained quite a bit of weight, around 60lbs.(140 lbs to 200 lbs 5'5") but my legs, arms remain the same as when I was 60lbs lighter. I have been dieting and excercising, lose about 10 lbs and then it stops.I was wondering if you can get these so called "side effects" from what everyone says is from the meds, just for being positive for a long time? And are there any suggestions you might have for me as to how to lose this fat? The doctors just tell me to go on a diet, naturally. I am very frustrated, It just seems very hard for me to lose any weight at all no matter what I do. Thank you very much

Response from Dr. Henry

Fat re-distribution in the setting of HIV infection is multi-factorial and not simply due to HIV drugs (fat gains/loss noted in pxs not on treatment as your case demonstrates). Aging, time with HIV, low CD4 counts, genetics, and other non drug factors have been shown to impact fat distribution issues. Your HIV specialist is the best person to assess the possible role of HIV in your fat distribution situation. Working with a dietician and personal trainer is often useful. Weight gain is a major problem in the general population so it is not surprising that weight gain problems are now a major issue in HIV+ persons doing well on or off treatment. KH



Previous
Combivir/Sustiva vs Atripla
Next
low dose naltrexone

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement